MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Erythema (1840)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photographs provided by the user facility indicate red marks on the patient's back and knee, however it is unclear whether these are the result of burns, bruising, or another type of skin damage.At the time of the incident, the reporting department at the user facility was in possession of two belmont-owned demo/loaner criticool devices but was unable to determine which of the two serial numbers was involved.The criticools were returned to belmont at the end of the hospital's trial evaluation and were tested according to our standard operating procedures.Both units performed according to our specifications upon receipt.The nurse educator reported that the patient is in liver failure and on vasopressors; it was noted that these patients tend to have fragile skin.The department has reportedly used the criticools on several other patients without issue.Further follow up revealed that the wound nurse was unable to determine whether the reported markings on the patient were the result of pressure or burn, furthermore the nurse educator confirmed that the patients in the department (transplant icu) do have compromised skin.The manufacturing records for both serial numbers were reviewed and no anomalies were identified.A review of past complaints indicates that this is an isolated incident, no trend has been identified for this type of issue.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's sales representative received a report from the user facility that after using the criticool on a hyperthermic patient, the patient exhibited a burn mark on the knee and markings to his/her back.It was reported that the machine was set to 38 degrees c.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11290009
Report Number1219702-2021-00017
Device Sequence Number3440916
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number100-00003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1